Idaho, 2007Damaging Wind in Idaho, August 4, 2007
August 4, 2007 · NWS PIH · 1 event in 1 county or zone
Severe thunderstorm caused power lines to come down 2 miles north of Mackay closed roads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorm caused power lines to come down 2 miles north of Mackay closed roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 4, 2:14 AM MST, 9 hours 51 minutes earlier.
Area forecast discussion, Aug 4, 2:14 AM MST, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
314 AM MDT SAT AUG 4 2007
.SHORT TERM...SATURDAY THROUGH TUESDAY. VERY LITTLE CHANGE IN THE
PATTERN OVER SOUTHEAST ID AS CWA REMAINS IN SOUTHWESTERLY FLOW
REGIME WITH BROAD UPPER RIDGE TO THE EAST AND UPPER TROF DIGGING
ALONG PACNW COAST. SPOTTY MONSOONAL MOISTURE WILL ROTATE ALONG THE
WESTERN BOUNDARY OF THE UPPER RIDGE NEXT 48 TO 72 HRS TO PRODUCE
ISOLATED THUNDERSTORMS EACH AFTN/EVE. EASTERN AND SOUTHERN HIGHLANDS ARE
THE FAVORED LOCATION FOR CONVECTION ALTHOUGH A FEW CELLS MAY POP
UP IN THE SNAKE PLAIN. BY LATE SUN/MON THE PACNW SYSTEM BEGINS TO
SPLIT WITH A MODERATELY STRONG SHORTWAVE TROUGH MOVING ACROSS
CENTRAL ID AND THE SOUTHERN PORTION CONTINUING TO DIG
SOUTHWESTWARD WITH THE TROF BASE OUT TO AT LEAST 140W. MONSOONAL
MOISTURE BEGINS TO THIN OUT ON MON/TUES SO HAVE DECREASED POPS FOR
THOSE DAYS. TEMPERATURES REMAIN STEADY AS PERSISTENT PATTERN
PROVIDES ALMOST NO CHANGE TO THICKNESS AND ADVECTION FIELDS.
.LONG TERM...WEDNESDAY THROUGH NEXT SATURDAY. EXTENDED MODELS
SHOWING BETTER AGREEMENT THAN PREVIOUS FEW DAYS WITH UPPER RIDGE
DRIFTING EAST AND LONGWAVE PACIFIC TROF NEARLY STATIONARY DURING
THIS PERIOD. RIDGES MOVEMENT WILL SLIDE MONSOONAL MOISTURE INTO
WY/CO...MAKING FOR DRY AND SLIGHTLY WARMER PERIOD FOR CWA.
SHORTWAVE TROFS SPINNING OUT OF PAC SYSTEM WILL REACH CWA ON FRI
AND SAT BUT LACK OF AVAILABLE MOISTURE WILL KEEP POPS QUITE LOW.
WARANAUSKAS
&&
.FIRE WEATHER...DESPITE THE MONSOONAL MOISTURE BEING PUSHED OUT OF
THE EAST IDAHO FIRE DISTRICT...ENOUGH MOISTURE LINGERS TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER
TERRAIN TODAY. A MIX OF WET AND DRY STORMS ARE EXPECTED...WITH GUSTY
WINDS POSSIBLE. STILL QUITE A BIT OF UNCERTAINTY ON DEVELOPMENT OF
UPPER TROUGH ALONG WEST COAST EARLY IN THE WEEK. SOUTHWEST FLOW
LOOKS TO BE THE STORY...WHICH COULD BRING SOME BREEZY CONDITIONS.
WILL WATCH MOISTURE AND WIND CONDITIONS FOR CRITICAL THRESHOLDS BUT
WIDESPREAD CRITICAL CONDITIONS NOT SEEN AT THIS TIME. DMH
&&
.AVIATION...VFR CONDITIONS EXPECTED. MAINLY ISOLATED SHOWERS AND
THUNDERSTORMS FORECAST OVER THE HIGHER TERRAIN. A FEW OF THESE MAY
PRODUCE MVFR CONDITIONS. HOWEVER...COVERAGE FORECAST TO GRADUALLY
DECREASE OVER THE NEXT SEVERAL DAYS. DMH
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 4, 3:25 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
425 AM MDT SAT AUG 4 2007
IDZ017>025-031-032-051030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
425 AM MDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
THUNDERSTORMS WILL DEVELOP THIS AFTN/EVE...PRIMARILY OVER HIGHER
TERRAIN AREAS. SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND
GUSTY OUTFLOW WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY WITH DRIER
CONDITIONS EXPECTED TUESDAY THRU FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Thunderstorm Wind, Custer
- When
- August 4, 12:05 PM MST to 12:14 PM MST
- Where
- Custer County, 2 mi N of Mackay
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 43.949, -113.620
Power lines downed by thunderstorm winds just north of Mackay closing roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, August 4 to 16, 20078 deaths · 953 injured · 22 events
- Excessive Heat in Illinois, August 4 to 16, 20073 deaths · 9 injured · 14 events
- Flash Flooding in Arizona, August 4, 20072 deaths · $2,000 · 2 events
- Flash Flooding and Damaging Wind in Iowa, August 4 to 5, 2007$125,000 · 65 kt wind · 4 events
- Flash Flooding in New Mexico, August 4, 2007$28,000 · 2 events
- Hail and Damaging Wind in Maine, August 4, 20072.5 in hail · 17 events
- Damaging Winds in Wyoming, August 4, 2007$12,000 · 52 kt wind · 4 events
- Excessive Heat in Tennessee, August 4 to 29, 20073 events
- Hail in Maine, August 4, 20070.88 in hail · 3 events
- Flash Flooding in Iowa, August 4, 20072 events
- Damaging Winds in Idaho, August 4, 2007$2,000 · 56 kt wind · 2 events
- Damaging Winds in Idaho, August 4, 2007$3,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57409.